Protein interfering with sinemet - Parkinson's Movement

Parkinson's Movement
15,877 members14,901 posts

Protein interfering with sinemet

I take 2 25/100 sinemet every 3 hours, protein just makes pills not work very well or not at all, so then I'll have to wait 30 min and take 2 more pills. I usually wait to eat an hour before or after before meals. Took 2 pills of my regular sinemet at 11 PM, slept through the night untill 7 am, took 2 sinemet, 9:30 ate 2 eggs,avocado, toast. Took 2 sinemet at 10:30, pills didn't work. Dystonia started which usually is slight cramping in feet, but today cramping was severely painful, feet stiffened and calves to. I never felt pain like that, my husband pushed on my feet, wiched helped. I was shaking so bad. Took 2 more pills at 11 and they still didn't kick in, 11:30 2 more pills and finally 1:00 pills worked and Cramping went away. 2:30 2 pills. 3:30 Dyskinesia. Also Dr. Said slow release sinemet 100 would help with morning Dystonia, I took 1 of those before bed and didn't take tremor away, are you supposed to take it with your daytime pills at bedtime. Sorry for so much info.

7 Replies
oldestnewest

Scientists now agree that we need about half as much protein as most people eat. Roughly 50 grams instead of 100. Also, depending on who you talk to, plant-based proteins work better for PWP. From one article:

"... consumption of animal products blocks the transport of L-dopa into the brain, crowding it out. With this knowledge, researchers first tried what’s called a “protein redistribution diet.” This is where people could only eat meat for supper so the patients would hopefully be sleeping by the time the negative effects of the animal protein hit.

The researchers didn’t consider cutting out all animal products altogether until it was discovered that fiber consumption naturally boosts L-dopa levels. Thus, a plant-based diet would be expected to raise levodopa bioavailability and bring some advantages in the management of the disease through two mechanisms: reduced animal protein intake and increased fiber intake. That’s why plant protein is superior; because that’s where fiber is found. So researchers put folks on a strictly vegan diet, saving beans for the end of the day, and indeed found a significant improvement in symptoms."

It's worked well for me.

7 likes
Reply

Thanks for the info! Clear and concise.

Reply

I’m finding protein reduces the effectiveness of madapor whenever I take it, so I have significantly reduced my intake. We don’t really need all that much.

I also now crunch up my pill in my mouth and swish the crumbs around in water in my mouth for a little before swallowing. It seems to make it work faster and last longer. Taste is ok!

Reply

So you might try not taking so much Sinemet. i take 1 every 3 hours from 7 a.m. too 7 p.m. and no protein 1/2 hr. before and after pill. Works great as long as I don’t cheat

Reply

I agree that we have been duped into eating much more animal protein than we need. I find that after I eat such, I must wait at least 3 hours or more before taking the Levadopa medication. But it also depends upon how large of a meal I have eaten, as the more I have eaten, the longer it takes for digestion, and the medication can't be processed and absorbed until the food has been digested.

So I depend mostly on legumes for my protein source, as there are so many varieties and recipes that I never tire of them. And they seem to be more accommodating to the Parkinson condition. After all, the two greatest known natural sources of L-dopa, are legumes themselves – mucuna beans and fava beans

Reply

1st - I agree - the animal protien and C/L does not go together.

2nd I have IBS and lactose intolerant - if things are moving to fast through my colon the C/L does not work well

3rd - C/L from the same company but I am finding that different lot numbers do not work as well as others. No way of knowing what will or will not work until I start taking it. I started documenting my lot numbers and when started and stopped taking them.

Good luck and I hope you feel better soon.

Reply

On you are in a situation! I think I have been there like you. I think you are having too much sinimet. At times you are treating side effects of the medication rather than the symptoms. I found the meds could cause the tremor to be really bad when i overdosed. You need a really good review by a movement disorder neuro if you can. D B S would be a good option too. Good luck.

Reply

You may also like...